Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

If you are someone who tends to gain weight on anti depressants , will increasing the dose increase the weight gain?

(4 Posts)
Used2bthin Mon 30-Jan-17 22:47:53

I'm really unsure as to what to do. I'm on 20mg fluoxetine. Tried citalopram and sertraline too and all make me gain weight for whatever reason. Not just eating more but seems to be a basic change to my metabolism too as I lost weight when off them but find it hard to cope without them due to anxiety.

I think I am quite depressed at the moment and my dh has mentioned to me this eve that I'm starting to avoid leaving the house etc again.. part of this for me is I think this at the tablets help my anxiety but then I stop obsessing over little things and get depressed about the big (unfortunately real) stuff. The weight gain is also a big factor though as I don't feel like me.
The question is do I go up higher and take 40mg or would that increase my likelihood of gaining even more weight? Or maybe it would help motivation wise? Any experiences ?

AnxiousCarer Tue 31-Jan-17 09:12:14

I'm on Mirtazapine and have been less hungry with less weight gain on the higher dose. CPN said that with Mirtazapine the side effects are offten less at the higher doser thought. Can't remember having weight gai on Flouxitine, thats the thing though they seem to affect different people differently

Used2bthin Tue 31-Jan-17 12:00:51

Thanks that's interesting. My dh seems to lose weight on ssris whereas I gain. The dr said some people do seem to gain on it, she suggested low carb as it's something to do would carb metabolism or something?
I think I need to book to speak with her. It's like they aren't working and I'm worried there could be an aspect of the depression causing weight gain as I'm lethargic etc. Reassuring to hear that it doesn't always mean more weight gain with higher doses!

Used2bthin Tue 31-Jan-17 12:01:01

Thanks that's interesting. My dh seems to lose weight on ssris whereas I gain. The dr said some people do seem to gain on it, she suggested low carb as it's something to do would carb metabolism or something?
I think I need to book to speak with her. It's like they aren't working and I'm worried there could be an aspect of the depression causing weight gain as I'm lethargic etc. Reassuring to hear that it doesn't always mean more weight gain with higher doses!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now